Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 37, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 24, 2008, 2:19 PM MDT. It took effect at Sep 25, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 2:19 PM MDT (20:19 UTC)
- In effect from
- Sep 25, 2008, 12:00 PM MDT
- Expired
- Sep 25, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 242019 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 219 PM MDT WED SEP 24 2008 UTZ434-435-251100- /O.NEW.KSLC.FW.W.0037.080925T1800Z-080926T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 219 PM MDT WED SEP 24 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 435... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY. THIS WARNING IS FOR WINDS AND LOW HUMIDITY ACROSS WEST CENTRAL AND SOUTHWESTERN UTAH INCLUDING FIRE WEATHER ZONES 434 AND 435. A DRY SOUTHWEST FLOW ACROSS WESTERN UTAH WILL BRING INCREASED WINDS TO THE WESTERN VALLEYS THURSDAY AFTERNOON. THIS COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS IN THE SOUTHWEST AND WEST CENTRAL VALLEYS. WINDS WILL DROP OFF THURSDAY EVENING AND HUMIDITIES WILL RISE OUT OF THE CRITICAL RANGE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS85 KSLC 251045 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 AM MDT THU SEP 25 2008 UTZ434-435-251845- /O.CON.KSLC.FW.W.0037.080925T1800Z-080926T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 445 AM MDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 AND 435... A DRY SOUTHWEST FLOW ACROSS WESTERN UTAH WILL BRING INCREASED WINDS TO THE WESTERN VALLEYS THIS AFTERNOON. THIS COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS IN THE SOUTHWEST AND WEST CENTRAL VALLEYS. WINDS WILL DROP OFF THURSDAY EVENING AND HUMIDITIES WILL RISE OUT OF THE CRITICAL RANGE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 251839 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1239 PM MDT THU SEP 25 2008 UTZ434-435-260300- /O.CON.KSLC.FW.W.0037.000000T0000Z-080926T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 1239 PM MDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 434 AND 435... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WINDS AND LOW HUMIDITIES IN THE WEST CENTRAL AND SOUTHWESTERN UTAH VALLEYS. THIS WARNING INCLUDES FIRE WEATHER ZONES 434 AND 435. SOUTHWEST FLOW ACROSS WESTERN UTAH WILL BRING GUSTY SOUTH WINDS TO THE WESTERN VALLEYS THIS AFTERNOON THROUGH EARLY THIS EVENING. THIS...COMBINED WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS IN THE SOUTHWEST AND WEST CENTRAL VALLEYS. WINDS WILL DROP OFF BY MID EVENING AND HUMIDITIES WILL RISE OUT OF THE CRITICAL RANGE BRINGING AN END TO THESE HAZARDOUS CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 24, 9:32 AM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Sep 24, 9:32 AM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 932 AM MDT WED SEP 24 2008 .SYNOPSIS...HIGH PRESSURE CENTERED OVER THE SOUTHERN ROCKIES WILL GRADUALLY STRENGTHEN THROUGH THE WEEKEND. SOME MOISTURE WILL RETURN FROM THE SOUTH LATE IN THE WEEK...AND REMAIN OVER THE AREA THROUGH THE WEEKEND. && .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE REGION OVER THE NEXT SEVERAL DAYS. MOSTLY CLEAR SKIES CONTINUE ACROSS THE CWA THIS MORNING. 700MB TEMPERATURES WILL CONTINUE TO SIGNIFICANTLY WARM TODAY IN SOUTHWESTERLY FLOW...REACHING A BIT ABOVE 10C BY THIS AFTERNOON. THIS WILL BRING TEMPERATURES UP 10 DEGREES OR SO IN MANY LOCATIONS ACROSS NORTHERN AND CENTRAL UTAH. THE GOING FORECAST IS ON TRACK...NO UPDATES ARE NEEDED. MOISTURE IS EXPECTED TO BE DRAWN UP IN THE SOUTHWESTERLY FLOW ACROSS PORTIONS OF SOUTHERN UTAH THIS WEEKEND. CURRENT POPS ARE A BIT ABOVE CLIMATOLOGY...WILL CONSIDER ADJUSTING THESE FURTHER UP WITH THE AFTERNOON PACKAGE PENDING 12Z GLOBAL MODEL REVIEW. && .AVIATION...SOUTHERLY WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST AT THE SLC TERMINAL BETWEEN 18-20Z THIS AFTERNOON. OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO THE EVENING. && .FIRE WEATHER...HIGH PRESSURE WILL REMAIN CENTERED TO OUR EAST TODAY THROUGH THE REST OF THE WEEK WITH A WARM DRY SOUTHWEST FLOW INCREASING TODAY AND THURSDAY. MOISTURE WILL START TO INCREASE OVER THE SOUTHEAST THURSDAY THEN BEGIN TO SPREAD INTO THE SOUTHWEST ON FRIDAY. THE COMBINATION OF LOW HUMIDITIES AND INCREASING WINDS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO A FEW SPOTS IN THE SOUTHWEST TODAY BUT WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED THURSDAY AFTERNOON AND WILL LIKELY ISSUE A RED FLAG WARNING WITH THE AFTERNOON PLANNING FORECAST. HIGHER HUMIDITIES AND LESS WIND ARE EXPECTED FRIDAY BRINGING AN END TO CRITICAL FIRE WEATHER CONDITIONS BUT ALSO BRINGING AN INCREASING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...KRUSE FIRE WEATHER...WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.